Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
157 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Chemical burn on face, using a product to darken beard. Itchy and painful. Relief for the symptom?

Hello, I ve received a chemical burn on my face after using Just For Men to try and darken my beard. It s painful and I can not even describe how itchy it is. I went to the clinic today where they have me a steroid and bacitracin to put on my face daily. They said I could take benadryl and tylanol. Nothing is helping. 1. what else can I do for immediate relief of the symptoms? 2. any idea how long this might take to recover from? I applied the JFM on Monday night, it is now 48 hours later on Wed night.
Tue, 18 Dec 2012
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Dermatologist 's  Response
Hi,
You seem to have developed a contact irritant reaction to the hair colour. If the treatment suggested is not helping you, either a more potent topical steroid can be used along with better anti histaminic medication or a course of oral steroid can be added to alleviate the symptoms as early as possible. As the course of treatment depends on the skin lesions, a proper skin examination is required. Kindly consult your dermatologist again so that amendments can be done. Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Burns on my face due to use of a dipilatory cream. Put hydrocortisone on it and gel from freshly cut aloe vera. The pain is less, but it looks...

Recent questions on  Corticosteroids

doctor1 MD

I had a cortisone injection in my shoulder yesterday lunch time. later in the night the shoulder got stiff and painful and it hurts a lot today....

doctor1 MD

car accident. Cortisone shots left shoulder. Pain in left hip and back of neck with pressure on behind ears. Numbness in arms and legs on the...

doctor1 MD

I am using Dermovate cream to treat a mild case of Eczema. My wife is in the 1st trimester of our 1st pregnancy and is concerned that there may be...

doctor1 MD

Every winter for about the past 6 years + I have these breakouts. If I get one on one finger, I shows up on the same finger on the opposite hand....

doctor1 MD

why do steroids cause swelling I thought they took the swelling down and how long does the swelling stay and what can I do to make it better

doctor1 MD

I had injections yesterday (12/11/17 at approximately 1:30 p.m.) called facet cervical via medial branch block bilateralc3-c4, bilateral c4-c5 and...

doctor1 MD

I just gave myself a testosterone shot in my right buttock but lower than usual. I’ve never had pain after giving myself injections for years,...